The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go toward Acne.org maintenance.
[The prices listed above may change at any time and in some cases do not include shipping.]
I was on antibiotics for my adult acne for several years which stopped working when I started taking the progesterone only pill. My skin broke out completely and my hair was so brittle and damaged it was breaking off in three inch lengths! GP suggested Yasmin and coming off anti b's (I'm 44 so I am a little old for this BC but she thought better this than anti b's and a BCP which made me break out!)
I had started Dan's regimen and my acne was improving but when I started Yasmin, my skin started improving immediately! Within a month I was clear. I do get the odd chin break out but nothing too drastic. I only hope that my GP lets me stay on it until the menopause!
Ps. My hair is great too - grows lusciously and is thicker and wavier.
This is my second time back on Yasmin. I was previously on it for 6 months, but by the end of it I was an raving hysterical monster so my husband (who prescribed it to me) said "no more hormones" and that was that.
I'm back on it again again, much to my husband's horror, after I developed nodular acne from Retin-A. It's only been a few weeks, but tbh I don't see how I can carry on taking Yasmin for much longer. I feel nauseated and low every day but just have to tough it out because my skin situation is unbearable.
Yasmin has worked wonders for many other girls I know, but sadly, it's not for me (not long term anyway!). I paid £15 for a 3 month supply, no prescription fee.
My 16 year old was put on Yasmine and Aczone for moderate to mild acne. She also had a somewhat irregular period and cramping.
The period symptoms went away quickly and she had NO side effects such as weight gain. moodiness etc but The first month her skin broke out a little more but by the middle of month 2 she had many breakouts where she never had them before like on her cheeks. They were deep, large, red breakouts that took awhile to heal. The Aczone did not work at all but benzoil peroxide seemed to help.
I asked the doc to the give her an antibiotic, Solodyne and now she is beginning her 4th pill pack and she has no new pimples. She is healing a couple from month 3 and has some red marks but all in all her skin is MUCH better. We hope to get her off of the Solodyne in the next couple of months so hopefully the Yasmine will work well on its own or just with some topical treatments.
I gave this a somewhat awful review before after taking it for 8 days however I have seen great improvement in my acne and oily skin. The only prob I have so far is that a few days ago I noticed that one of breast is larger than the other since taking Yasmin( right one is larger) and my breast is a little tender to the touch. I know our left and right size is different in size but I look at my boobs everyday since I got them and they were never bigger than the other noticeably of-course. I am about 4 days away from finishing the first pack I will continue to monitor the growth even though my face is clearing up pretty fast its not worth the one bigger breast, if it was both of them growing then that would be a bonus for me because I dont have large breasts. If it continue I might have to switch to Diane 35 which I dont really want to because this pill is great so far only the breast issue. Is this happening to anyone else will it go back to normal or will the small one catch up?
Ive only been taking this pill for 8 days now so maybe its too early to tell what the outcome will and should be but the side effects are getting the best of me. I went to the gym yesterday vomit like crazy(brought everything I had for lunch) I am really wondering if this is all temporary I plan to finish the pack and see if I fell any better. I tired of sleeping on the job maybe because I take the pills in the morning I was advised to try taking it at nights
This is my second time on Yasmin, both times I went on it for a mixture of wanting to ease my periods and clear my acne. This time round I have only been on it two weeks and my skin is clearing, last time I was on it I saw results in 1-2 months.
I came off in January 2012 after a year and half on it, my doctor thought it was aggravating my migraines (turns out I had a food intolerance instead). The side effects coming off were terrible - panic attacks, anxiety, severely heavy periods and a gradual return of my acne. I am much happier being on it and it is a birth control that works for me in all aspects.
This pill is not suitable for everyone, if your acne is not hormonal related it is likely to make things worse. If you're over 35 and smoke, have a history of clots and/or severe migraines it is also not recommended.
To conclude, if you think your acne is linked to your periods and do not have health issues that would make it unsuitable then you may want to ask your doctor about this option.
I have been on Yasmin for a month now and the first two weeks I thought this was a miracle pill. My skin cleared up very fast and was less oily. I have started month two and I now have HORRIBLE cystic acne around my chin. It's very painful and embarrassing. I'm hoping it will clear up around month three because I can not take this. Although I haven't had any weight gain which is a positive!
Before taking this pill I used sudocrem which cleared up my skin almost completely, when I started taking yasmin my skin became spotless! However, I immediately noticed an increase in my appetite and I generally felt down all the time despite usually being quite a cheery person. I carried on taking the pill for over a year until I gave up. I am a student at university and I'd lost all motivation and was convinced the pill was involved. Since coming off of it I have suffered terrible mood swings, irregular periods and quite bad skin breakouts.
I wouldn't recommend this pill at all! It may give you clear skin but it's not worth all the other stuff, coming off of it isn't easier either!
Funny thing, I used to take this OC for almost ten years then had our baby and now my body can just not handle this one at all anymore. For improving skin, I can not recommend it anymore. My skin used to be ok before. Now my chin and jawline are full of cystic, painful pimples. I am tired and moody.
I didn't gain weight though...which is good.
The other side effects are even worse than the breakouts...not the BCP for me.
After years of grief, I finally consulted the doctor when I was 20 complaining of very heavy, irregular periods, big mood fluctuations and persistent adult acne which was bringing down my self esteem.
I was on Yasmin for about a year and it was the first pill I tried. After a few months I noticed that my skin was a lot less oily and much clearer than it had been in years! I was absolutely over the moon. For the first time since puberty I actually an element of control over my menstrual cycle and I felt so much better about my skin. The only downside was that my menstrual cramps had become unexpectedly severe, but I figured I could live with it considering how much happier I was with everything else.
Unfortunately in my case, the happiness didn't last for much longer. Fast forward a few more months and I unexpectedly gained a load of weight, constantly needed to pee, was perpetually constipated, and I was plagued by dry, flaky skin on my hands, face and scalp. The dry skin on my face even brought back some of the acne, which understandably was a big disappointment. It was what I was trying to get rid of in the first place!
I returned to the doctor to describe my symptoms and he seemed quite surprised to hear about them. But sure enough, once I came off Yasmin, absolutely all of the above problems completely disappeared in under a month. The weight just fell off me. It really was bizarre.
To be perfectly honest it wasn't a complete waste of time because I really was content for a few months. I know there are some horror stories on here but if your doctor thinks that Yasmin might be worth a try then you can always dump it like I did, should it turn out not to be right for your body chemistry. As for me, I'm now 22 and still looking for the right pill. I've been given Dianette which could be a miracle cure or complete disaster! Ho-hum.